# SDR HSYA2014112514

- Difficulty date: November 25, 2014
- Submitted: November 26, 2014
- Operation: Air carrier
- Aircraft: N716FX
- Make and model: Cessna 208B
- Aircraft serial: C208B0442
- Aircraft time: 9,035 hours, 9,147 cycles
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Filter
- Part number: 1312010
- Condition: Low Pressure
- Location: De-Ice System
- Part time: 853 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

AT 18000 MSL WHILE EN ROUTE, THE CREW ENCOUNTERED SEVERE ICING CONDITIONS & THE WIND SCREEN ICED OVER.  THE TKS SYS WAS IN HIGH MODE & WOULD NOT CLEAR THE ICE.  WHEN MAX MODE WAS SELECTED THE YELLOW TKS CAUTION LIGHT ILLUMINATED, KEPT THE TKS SYS HIGH MODE.  ELECTED TO DECLARE AN EMER TO RECEIVE PRIORITY.  AFTER DESCENDING BELOW 10000 FEET, THE WINDSCREEN CLEARED UP & REMAINED CLEAR FOR THE REMAINDER OF THE FLIGHT.  ENCOUNTERED ICE AT 12000 & ICE WAS CLEARING WITH TKS SYS IN HIGH MODE, GOT ON TOP AT 16000 & ICING CONDITIONS CEASED FOR A PERIOD OF TIME.  AGAIN ENCOUNTERED LIGHT TO MODERATE & WAS STILL CLEARING IN HIGH MODE.  REQUESTED 18000 & ICING CONDITIONS WERE NON-EXISTENT FOR A PERIOD OF TIME WHEN SEVERE ICING CONDITIONS WERE ENCOUNTERED.  GND SPEED WAS APPROX 80 KNOTS AS A RESULT OF 50 - 60 KNOT HEADWINDS.  DECLARED EMER APPROX 15 MILES FROM THE MALTT INTERSECTION.  APPROX 4 GALLONS OF TKS FLUID REMAINED AFTER ARRIVAL, FULL AT DEPARTURE.
